Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 14, 2010, 11:32 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 11:32 PM CDT (04:32 UTC)
- Expired
- Jul 15, 2010, 4:07 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 2:10 AM CDT | FLASH FLOOD | Appleton, WI | WATER FLOWING OVER HIGHWAY BB. ROADS CLOSED NEAR HIGHWAY CB AND SPENCER STREET. |
| Jul 15, 3:50 AM CDT | HEAVY RAIN 4.26 | Chilton, WI | 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 158 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
073
WGUS53 KGRB 150432
FFWGRB
WIC015-087-139-150930-
/O.NEW.KGRB.FF.W.0004.100715T0432Z-100715T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1132 PM CDT WED JUL 14 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
SOUTHERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 430 AM CDT
* AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL
MOVE ACROSS THE WARNED AREA. THE GROUND IN THIS REGION IS
ALREADY SATURATED FROM PREVIOUS RAINS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
APPLETON...OSHKOSH...BRILLION...CHILTON...KAUKAUNA AND RUSH LAKE.
THE WINNEBAGO EMERGENCY MANAGER REPORTS STANDING WATER IN SEVERAL
INTERSECTIONS IN OSHKOSH AND SAWYER CREEK IS FULL. ANOTHER ONE TO
TWO INCHES OF RAINFALL IS EXPECTED THE NEXT SEVERAL HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4424 8876 4425 8873 4432 8874 4440 8871
4438 8820 4425 8820 4424 8804 4390 8804
4390 8817 4393 8817 4394 8840 4391 8841
4389 8889
$$
TDH2 follow-up statements
702
WGUS73 KGRB 150753
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 AM CDT THU JUL 15 2010
WIC015-087-139-150930-
/O.CON.KGRB.FF.W.0004.000000T0000Z-100715T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTAGAMIE WI-WINNEBAGO WI-CALUMET WI-
253 AM CDT THU JUL 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALUMET...WINNEBAGO AND
SOUTHERN OUTAGAMIE COUNTIES UNTIL 430 AM CDT...
AT 249 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN THE AREA CONTINUE
TO REPORT SEVERAL ROAD CLOSURES FROM THE HEAVY RAINFALL EARLIER
TONIGHT. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE FOX CITIES
EARLY THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4424 8876 4425 8873 4432 8874 4440 8871
4438 8820 4425 8820 4424 8804 4390 8804
4390 8817 4393 8817 4394 8840 4391 8841
4389 8889
$$
TDH334
WGUS73 KGRB 150907
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CDT THU JUL 15 2010
WIC015-087-139-150922-
/O.CAN.KGRB.FF.W.0004.000000T0000Z-100715T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTAGAMIE WI-WINNEBAGO WI-CALUMET WI-
407 AM CDT THU JUL 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CALUMET...WINNEBAGO
AND SOUTHERN OUTAGAMIE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
MOTORISTS SHOULD STILL BE ALERT FOR ISOLATED ROAD CLOSURES THIS
MORNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4424 8876 4425 8873 4432 8874 4440 8871
4438 8820 4425 8820 4424 8804 4390 8804
4390 8817 4393 8817 4394 8840 4391 8841
4389 8889
$$
TDHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:31 PM CDT, 8 hours 1 minute earlier.
Area forecast discussion, Jul 14, 3:31 PM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT WED JUL 14 2010 .SHORT TERM...TONIGHT AND THURSDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA...EXCEPT FOR THE FAR NORTH FOR THE REMAINDER OF THE AFTERNOON. STORMS APPROACHING GREEN BAY HAVE WEAKENED FOR THE MOMENT. ANOTHER LINE OF SEVERE WAS LOCATED ACROSS WESTERN WISCONSIN. A THIRD LINE OF SEVERE STORMS WAS LOCATED ACROSS MINNESOTA WITH THE ACTUAL COLD FRONT. FOR THIS EVENING...EXPECT THUNDERSTORMS TO CONTINUE WITH THE MENTION OF DAMAGING WINDS...LARGE HAIL... AND LOCALLY HEAVY RAIN. RAINFALL RATES IN THE HEAVIER STORMS WERE IN THE 2 TO 3 INCH PER HOUR. PRECIPITATION WILL COME TO END OR DIMINISH LATER THIS EVENING INTO THE OVERNIGHT PERIOD. HIGH PRESSURE WILL BUILD INTO THE REGION ON THURSDAY. IT WILL STILL BE A VERY WARM DAY WITH HIGHS IN THE LOWER TO MIDDLE 80S AT MOST PLACES. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...MAIN FCST CONCERNS ARE PCPN CHCS LATE IN THE WEEKEND...AND AGAIN TOWARD MIDWEEK. ZONAL WEST-NORTHWEST FLOW WILL DOMINATE THROUGH THE PERIOD...WITH SEASONAL TEMPERATURES AND A COUPLE FRONTAL SYSTEMS MOVG THROUGH THE FORECAST AREA. THE FIRST SYSTEM IS PROGGED TO MOVE THROUGH WI SAT NGT/SUN... ACCOMPANIED BY A THREAT OF TSTMS...AND POSSIBLY ANOTHER ROUND OF SVR WX. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE RGN FOR MON/TUES...WITH THE NEXT SYSTEM MOVG INTO THE PLAINS BY MIDWEEK. DEVELOPING WAA IN ADVANCE OF THIS SYSTEM COULD BRING A CHC OF TSTMS TUES NGT/WEDS... ESP OVER OUR SOUTHERN COUNTIES. && .AVIATION...THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. SOME OF THE STRONGER STORMS WILL PRODUCE IFR/LIFR VISIBILITIES DUE TO HEAVY RAIN. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS OF 30 TO 50 KNOTS WITH LOCALLY HIGHER GUSTS. SHOWERS AND THUNDERSTORMS WILL END ACROSS THE NORTH AND WEST LATE THIS EVENING INTO EARLY THURSDAY MORNING... THEN ACROSS EASTERN WISCONSIN LATER TONIGHT. HIGH PRESSURE WILL BUILD INTO THE STATE ON THURSDAY. FAIR WEATHER CUMULUS CLOUDS CAN BE EXPECTED ON WESTERLY WINDS THAT COULD GUST TO 25 KNOTS BY LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jul 14, 8:34 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 834 PM CDT WED JUL 14 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 834 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. ADDITIONAL STORMS ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED. LMZ521-522-541>543-160145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 834 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW COULD PRODUCE STRONG WINDS. AREAS OF DENSE MARINE FOG COULD ALSO CAUSE NAVIGATION PROBLEMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. AREAS OF FOG WILL LINGER INTO THURSDAY MORNING THAT MAY POSE NAVIGATION PROBLEMS. ADDITIONAL STORMS ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY.
In the hours before
Special weather statement, Jul 14, 10:21 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1021 PM CDT WED JUL 14 2010 WIZ030-031-035>037-150415- MARATHON-PORTAGE-SHAWANO-WAUPACA-WOOD- 1021 PM CDT WED JUL 14 2010 ...STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH CENTRAL WISCONSIN... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF STRONG THUNDERSTORMS ACROSS MUCH OF MARATHON...WOOD AND PORTAGE COUNTIES. THESE STORMS WERE ALL MOVING TO THE EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT DOWNPOURS... ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BEVENT...AMHERST JUNCTION...ROSHOLT... HATLEY...SCANDINAVIA...AND NORRIE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AK
Local storm report, Jul 14, 10:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1050 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM HAIL PLOVER 44.45N 89.53W
07/14/2010 M0.50 INCH PORTAGE WI TRAINED SPOTTER
INTERSECTION OF HOOVER AVE AND ROOSEVELT DRIVE.
&&
BERSCHLocal storm report, Jul 14, 11:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL PLOVER 44.45N 89.53W
07/14/2010 M0.50 INCH PORTAGE WI CO-OP OBSERVER
0.79 INCHES OR RAINFALL SINCE 1040 PM.
&&
BERSCHSpecial weather statement, Jul 14, 11:13 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1113 PM CDT WED JUL 14 2010 WIZ005-150515- VILAS- 1113 PM CDT WED JUL 14 2010 AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER WEST CENTRAL VILAS COUNTY...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BOULDER JUNCTION BY 1120 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RDM
Local storm report, Jul 14, 11:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1122 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN PLOVER 44.45N 89.53W
07/14/2010 M2.62 INCH PORTAGE WI CO-OP OBSERVER
DAILY TOTAL. 1.24 INCHES OF RAIN FELL DURING 3RD ROUND OF
STORMS FROM 1040-1115 PM.
&&
BERSCHLocal storm report, Jul 14, 11:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1123 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG WAUPACA 44.34N 89.06W
07/14/2010 WAUPACA WI PUBLIC
TREES AND POWER LINES DOWN.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:19 PM CDT | Special Marine Warning | GRB | 86 min | |
| Jul 14, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 49 min |
| Jul 14, 8:15 PM CDT | Special Marine Warning | GRB | 75 min | |
| Jul 14, 9:18 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Wood | 5 hr |
| Jul 14, 10:09 PM CDT | Flash Flood Warning | GRB | Marathon, Portage, Wood | 6 hr |
| Jul 14, 10:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca | 48 min |
| Jul 14, 10:46 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara | 44 min |
| Jul 14, 11:36 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie | 3 hr |
| Jul 14, 11:54 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Winnebago | 41 min |
| Jul 15, 12:14 AM CDT | Areal Flood Advisory | GRB | Kewaunee, Manitowoc | 3 hr |
| Jul 15, 12:28 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 32 min |
| Jul 15, 12:32 AM CDT | Special Marine Warning | GRB | 118 min | |
| Jul 15, 3:39 AM CDT | Small Craft Advisory | GRB | 9 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.